Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 7, 2000, 5:18 PM EDT for 4 counties in Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 7, 2000, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Menifee County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:30 PM EDT | Thunderstorm Wind | Denniston, KY | Severe thunderstorm winds produced damage across many locations in Eastern Menifee county. Trees and power lines were reported down in the communities of Mariba, Denniston, Pomeroyton, and Wellington. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 072119 SVRJKL KYC165-175-197-237-072145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 518 PM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENIFEE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF FRENCHBURG MORGAN COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF WEST LIBERTY EASTERN POWELL COUNTY IN KENTUCKY WOLFE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF CAMPTON * UNTIL 545 PM EDT * AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF SLADE...OR ABOUT 7 MILES SOUTHWEST OF FRENCHBURG...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTH OF CAMPTON AT 545 PM EDT HAIL UP TO DIME SIZE OR THREE QUARTER INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOU WRIST. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LEWIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:45 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 7, 2:45 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 245 PM EDT MON AUG 7 2000 FORECAST IS TOUGH TO GET A CONFIDENT HANDLE THIS AFTERNOON. MODELS ALL SEEM OUT TO LUNCH WITH THE PATTERN. INITIALIZATION OVER THE EASTERN U.S IS MUCH SUSPECT AS THE CONVECTION HAS FALLEN WELL BETWEEN UPPER AIR SITES. THE ETA/MESOETA HAVE THUS TAKEN MUCH OF THE PRECIPITATION SOUTH AND EAST OF THE AREA. NGM IS EVEN QUESTIONABLE AT THIS TIME SO HAVE OPTED TO GO CLOSE TO MOS. THE CONVECTIVE COMPLEX OVER IL/KY HAS STARTED TO PUSH WELL INTO THE MOISTURE LADEN AIR OVER WEST TN. THE 12Z ANALYSIS OF THE 925 AND 850 DEWPOINTS SHOW THE MOISTURE AXIS EXTENDS FROM NEW ORLEANS TO NASHVILLE. THIS IS ALSO IN A FAVORED FLOW REGION FOR MAXIMUM STORM INFLOW. THE BOW WHICH HAS DEVELOPED OVER WEST TN SHOULD CONTINUE TO PUSH SOUTH THROUGH SUNSET. THIS WILL SET THE STAGE FOR REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG THE OHIO RIVER VALLEY AND OVER MUCH OF TN...ON THE PREEXISTING OUTFLOW BOUNDARIES. THE SOUTHWEST FLOW WILL USHER ADDITIONAL SHOWER DEVELOPMENT INTO EASTERN KENTUCKY OVERNIGHT. POTENTIAL EXISTS FOR A LONGER PERIOD OF RAIN OVER THE FORECAST AREA BUT WILL NOT ISSUE ANY WATCHES AS AREA IS NOT CLEARLY DEFINED. NEXT QUESTION IS THE EXTENDED PERIOD FOR THE FIRST PART OF THE WEEKEND. AS PER EXTENDED PROG DISCUSSION FEEL THAT THE MRF IS THE BEST SOLUTION NOW AND WILL FOLLOW CLOSELY. THE FAST WLY FLOW OVER THE NORTHERN PLAINS WILL HELP PUSH THE NEXT TROF INTO THE EASTERN U.S. THIS WEEKEND FOR A GOOD CHANCE OF RAIN AND SLIGHTLY COOLER WEATHER. OZFJKL OUT SOON. .JKL...NONE. LEWIS l
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:23 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee | 37 min |
| Aug 7, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell | 23 min |
| Aug 7, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 60 min |
| Aug 7, 7:57 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.